I had to come off tamoxifen as the SE were becoming unmanageable ; I had a break for 8 weeks then they did a blood test which confirmed chemo had put me into menopause so could start Anastrozole. started two weeks ago - week one fine, I was feeling pretty positive as my SE on tamoxifen started the next day. I have had bad nausea and numb fingers but nothing too bad. Then a few days ago crushing pain in chest - long story involving ecgs but GP convinced not the drug but chest bone inflamed which "can happen to anyone" - problem is I am not believing them. I just feel its too much of a coincidence - Ive had the bone scan come through (having to change date as am away) but am seriously thinking maybe enough is enough. I know its important (7/8 hormone positive) but Ive done chemo and surgery and am just not up to much more of my body breaking. Ive been gettign really bad headaches this week so combined with the heart area pain and fatigue Im getting a bit washed out. I was feeling pretty good after coming off the tamoxifen. I also find the psychological aspect difficulty - I was taking the tablets with the mantra "begone cancer" but its kind of a daily reminder and I am out of strength.
Hi Jan, I'm starting rads next week and ocologist has said I'm not to start Anastrozole until after I finish. I have MS so she doesn't want me hit by two lots of side effects IF I have any.
So it's obviously OK to wait and start after rads.
After what you've been through it's understandable that you want to wait and give yourself a bit of healing time. If you feel you would rather wait I think you should go with that feeling...unless they can give you a really good reason not to wait.
Thinking of you,
Hi Kim saw doctor today got calcium tablets twice a day and Biophosphates once a week my doctor was great and said any problems see her again as there are alternatives you can try so felt better about it will start tomorrow and see how I get on hope all well with you Jackie
Hi Jan been on the tablets seven weeks now started them during rads have a few hot flushes but otherwise ok had density scan have just got the tablets today calcium tabs twice a day andbiophosphate once a week like you concerned about taking them and side effects but will see how I get on have osteopenia so feel have no choice good luck there are a lot of us taking these tablets for such a long time but feeling positive have to don't we take care
Im sure I was told that they take 6-10 weeks to start kicking in so no worrying !! Think positive and try to forget that you are taking them and you will be fine ...Mind over matter !!!
My first post on this forum. I have just had my results following WLE and SNB, margins and nodes clear thank goodness. I have just started on Anastrozole whilst waiting for radiotherapy, and was very interested to read of all your experiences with side effects. I have arthritis in my upper spine and neck which causes aches, pains and stiffness in my shoulders, neck and hands, also headaches, dizzieness and fuzzy head at times. So I wonder how much difference the Anastrozole will make in that way, just have to wait and see I guess. I will have a bone scan soon.
Good luck to all and hang in there!
Hi New to forum also on Anastrozole some nausea and hot flushes also got osteopenia have got to see GP. about treatment bit worried about side affects from these drugs more decisions to make but glad to see I am not alone
Hi Ladies - haven't been round for a while - actually had a holiday!
Ive been on Anastrozole since diagnosis in December, so have had 6 months with it now. I'm on the TEVA brand and have stuck with that throughout. I switched a couple of months ago to taking it in the evening, around 8 00pm ish.
Initially when taking it, I got some aches and pains, mainly in my wrists and fingers but these have subsided now. I do, however, get frequent hot flushes, the severe kind, where you feel as if you've just walked in to a furnace! I haven't done anything about this though, as I'm feeling I can't possibly take any more medication. I may change my mind as we go through the Summer though.
i had a DEXA scan about four months ago and they found I have bone density issues. I now take Adcal-D3 chewable twice a day, which is like Edinburgh Rock - if you've ever had that.
i also got prescribed a bisphosphonate once per week - they're a bit fiddly to take!
However, my Oncolgist wants to put me on the bisphosphonate 6 monthly infusion to help protect against future bone secondaries, obvs this will help with the bone density problems too, so the tablets will stop.
i have multiple dental implants (had them around 4 years ago now) but dental surgeon said, as they have settled now, he wouldn't envisage any problems. The 6 monthly infusion is meant to be kinder than the weekly tablet.
Also about two months ago I had a full body nuclear bone scan, as a precaution - thankfully all was well. I was told they like to do this before the Zometa infusions begin.
Hi Jan and Kim,
I've been taking Anastrozole and Calceos for 27 months as I was diagnosed with Osteopenia when I had my DEXA scan prior to starting Anastrozole.
The other drug used for ladies with low bone density or to prevent further bone density loss is a bisphosphonate.
If you have Osteoporosis your GP may prescribe a bisphosphonate and it is this drug that is known to affect the jaw and teeth. That is why you must tell your dentist if you are taking a bisphosphonate. You need to have regular dental check-ups because there is a very small chance that you will get osteonecrosis of the jaw.
I am due another DEXA scan this year and just hope my bone density has not deteriorated any further because I would be very reluctant to take a bisphosphonate.
Good luck girls with your hormone treatment.
Onwards and upwards!
Hi there, I have been on Anastrozole for almost a year now and have found the side effects vary a lot from brand to brand. Having tried four different ones I now have repeat perscriptions for the one that suits me best. Hope this helps Sue x
I have been taking anastrozole for 9 months and I think it helps if you stay as active as possible. I walk cycle and swim as often as I can manage and find this keeps joint stiffness to a minimum and really counteracts the fatigue. If you sit and wait for the side effects maybe you are more likely to notice them.
Good luck and stay positive xx
Hi Kim I started taking Anastrozole 1 March this year after mx chemo and rads.i was given the Accord brand.
i find in the morning my thumb joint down to my wrists ache and it's difficult to grip things. I have had one or two dizzy or light headed spells they do not last long but worry me when out shopping I just have to go and sit down until I Recover. I also suffered slight loss of blood for the first 6/7 weeks not everyday but it does warn you on the literature. Apart from continual tiredness I am coping. The packet I started the other day is manufactured by Synthon BV so I will report back if anything gets worse or better not seen anyone mention this brand it's made in the Netherlands. Good luck with it we just have to keep going to stop this dreadful disease returning.